Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 473, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 29, 2006, 6:09 PM CDT for Osage County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 29, 2006, 6:37 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Osage County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292310 SVRLSX MOC151-300000- /O.NEW.KLSX.SV.W.0473.060729T2309Z-060730T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 609 PM CDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 700 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF RICH FOUNTAIN...OR ABOUT 9 MILES SOUTHWEST OF LINN...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RICH FOUNTAIN... FREEBURG... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3850 9199 3829 9209 3829 9166 3844 9165 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 292337 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 637 PM CDT SAT JUL 29 2006 MOC151-292347- /O.CAN.KLSX.SV.W.0473.000000T0000Z-060730T0000Z/ OSAGE MO- 637 PM CDT SAT JUL 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSAGE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE...SO THE WARNING HAS BEEN CANCELLED. LAT...LON 3850 9199 3829 9209 3829 9166 3844 9165 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:08 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 29, 3:08 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT SAT JUL 29 2006
.DISCUSSION...
MAIN PROBLEM DEALS WITH THE HEAT. GIVEN THAT THE HEAT INDEX VALUES
REACHED CRITERIA OVER THE CNTRL AND NERN MO/W CNTRL IL COUNTIES THIS
AFTERNOON...WE HAVE ALREADY UPGRADED THE WATCH TO A WARNING IN THESE
COUNTIES. THE WARNING ONLY GOES UNTIL TUESDAY IN THE NRN COUNTIES
BECAUSE A FRONT WILL BE IN CLOSE PROXIMITY TO THE AREA ON
WEDNESDAY...WHILE THE WARNING OVER CNTRL MO GOES UNTIL WED. THE
REST OF THE WATCH WHICH COVERS THE ERN AND SRN CWA WILL BE
UPGRADED TO A WARNING WITH THE ORIGINAL TIMING (SUN NOON - 7PM ON
WED).
TEMPS WARMED A BIT ABOVE WHAT WAS PREVIOUSLY THOUGHT THIS AFTERNOON
WITH CURRENT TEMPS IN CNTRL MO 95-99F. BOTH THE NAM/GFS 850MB
TEMPS WHICH HAVE BEEN PRETTY REPRESENTATIVE OF THE MIXING DEPTHS
HAVE +21-24C TEMPS GOING INTO TUES...WHICH SUPPORT THE WARMER
MET/MAV HIGHS IN THE MID 90S TO AROUND 100. MOS DEWPOINTS ARE
PRETTY AGREEABLE...THOUGH DID TRIM THEM BY A DEGREE OR TWO BASED
ON RECENT VERIFICATION. THESE NUMBERS STILL SUPPORT HI VALUES OF
105-115 WHICH WARRANTS THE UPGRADE TO A WARNING AT THIS TIME.
AS MENTIONED BY PREVIOUS AFD...SCT TSRA HAS DEVELOPED ALONG A WEAK
BOUNDARY NEAR THE MS RIVER AS WELL AS CNTRL MO AND THE ERN
OZARKS. THESE STORMS ARE STRONGER AND MORE NUMEROUS THAN
YESTERDAY...WITH MLCAPES IN THE 2,500-4,000 J/KG AND NO CINH.
THERE IS ALSO A NARROW MID LEVEL VORT AXIS ON THE EASTERN
EDGE OF THE HIGH EXTENDING FROM CNTRL INTO SRN MO THAT IS LIKELY
SUPPLYING SOME WEAK LIFT TO HELP THIS CONVECTION. SO WILL KEEP
SCT TSRA GOING INTO THE EVENING HOURS IN THESE LOCATIONS. AFTER
TONIGHT...700MB TEMPS INCREASE TO +10-12C WHICH SUPPORTS DRY
FORECAST INTO WEDNESDAY.
FOR THE EXTD (WED-SAT)...MODELS SHOWING DISCREPANCIES WITH JUST HOW
FAST FRONT WILL MOVE ACROSS THE REGION. THE 00Z/06Z GFS RUNS ARE
THE QUICKEST IN TRYING TO THE MOVE IT THROUGH THE CWA ON WED...WHILE
THE OTHER GLOBAL MODELS ARE 12-24HRS SLOWER. WILL FOLLOW THE SLOWER
IDEA WITH A FROPA ON THURSDAY...AND HAVE CONTINUED THE CHC OF TSRA
OVER THE AREA THURSDAY INTO FRIDAY. THERE IS CONSIDERABLE
DISAGREEMENT WITH HOW FAR SOUTH THIS FRONT WILL BE BY SATURDAY...SO
WILL GO WITH THE IDEA THAT IT WILL BE SOUTH OF THE AREA AND GO DRY
FRIDAY NIGHT AND SATURDAY. SINCE THE GFS IS THE FASTEST WITH THE
FRONT...USED A COMBINATION OF THE WARMEST GFS MOS ENSEMBLE GUIDANCE
NUMBERS AND PERSISTENCE FOR WED AND THU...AND THE MEAN/OPNL GFS
TEMPS FOR FRI AND SAT.
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF
PERIOD. WEAK SFC BOUNDARY NEAR THE MS RIVER MAY TRIGGER SOME ISOLD
TSRA THIS AFTERNOON/EARLY THIS EVENING...BUT OTHERWISE LOOK FOR
DRY CONDITIONS. BOUNDARY WILL ALSO SEPARATE SLY WINDS TO THE E
FROM WLY WINDS TO THE W OF IT...EVENTUALLY BECOMING ALL SLY LATER
TONIGHT AS BOUNDARY IS EXPECTED TO WASH OUT.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE.
GENEVIEVE-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-WARREN.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-
MARION IL-MONTGOMERY IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CALHOUN IL-
JERSEY IL-MONROE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 29, 4:19 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CDT SAT JUL 29 2006 ILZ098>102-MOZ041-042-047>052-059>065-301230- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- JEFFERSON-JERSEY IL-LINCOLN-MADISON IL-MONITEAU-MONROE IL- MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. IN ADDITION...HEAT INDICES EARLY THIS EVENING WILL BE IN THE 100-105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE 95 TO 101 DEGREE RANGE. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-301230- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. IN ADDITION...HEAT INDICES EARLY THIS EVENING WILL BE IN THE 100-105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-064-065-069-070-074-079-MOZ072>075-084-085-099-301230- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-GREENE IL-IRON-MACOUPIN IL- MADISON-MARION IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. BRITT
In the hours before
Local storm report, Jul 29, 5:18 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST HARVESTER 38.75N 90.58W
07/29/2006 M55 MPH ST. CHARLES MO NWS EMPLOYEE
&&
TRUETTLocal storm report, Jul 29, 5:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL CHESTERFIELD 38.65N 90.58W
07/29/2006 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jul 29, 5:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG OFALLON 38.78N 90.71W
07/29/2006 ST. CHARLES MO AMATEUR RADIO
6-7 INCH DIAMETER TREES LIMBS BROKEN BY HIGH WINDS.
&&
TRUETTLocal storm report, Jul 29, 5:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
07/29/2006 ST. LOUIS CITY MO EMERGENCY MNGR
POWER LINES DOWN IN THE CITY.
&&
TRUETTLocal storm report, Jul 29, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN SUNSET HILLS 38.54N 90.42W
07/29/2006 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL BETWEEN 5 AND 6 PM.
&&
TRUETTLocal storm report, Jul 29, 6:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND GST MILLSTADT 38.46N 90.09W
07/29/2006 M53 MPH ST. CLAIR IL AMATEUR RADIO
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 41 min |
| Jul 29, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 40 min |
| Jul 29, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 39 min |
| Jul 29, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 45 min |
| Jul 29, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.